MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA 0 DEG SPIKED KEEL LEFT SIZE F OSSEOTI TIBIA; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA 0 DEG SPIKED KEEL LEFT SIZE F OSSEOTI TIBIA; PROSTHESIS, KNEE
Catalog Number 42535007501
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Swelling/ Edema (4577)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.D10: additional associated products: 42512100812 persona articular surface medial congruent left 12 mm lot# 65752458.42508606401 persona cruciate retaining left size 8 pps std femur lot# 66126127.
 
Event or Problem Description
It was reported a patient began to experience limited range of motion and stiffness about one month post implantation.Patient underwent a manipulation under anesthesia about one week later with no complications.Following the manipulation, the patient continued to experience stiffness and limited range of motion and two weeks after the first mua a second manipulation was completed.In the months following, the patient presented with continued stiffness.Five months after the second manipulation, the patient underwent an arthroscopic lysis of adhesions and synovectomy due to arthrofibrosis.All implants remain in place and the event is improving.Suspected tibial overhang is noted in supplied records.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: b4, b5, d5, g3, g6, h1, h2, h3, h6, h10, h11.D10: 42512100812 persona articular surface medial congruent left 12 mm lot#: 65752458 42508606401 persona cruciate retaining left size 8 pps std femur lot#: 66126127 42535007501 persona 0 deg spiked keel left size f osseoti tibia lot#: 66273434 42540200035 persona all-poly patella cemented 35 mm dia lot#: 66041659 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: initial; mua, preop rom 5-90*, mua performed without complications with rom 3-1258; mua continued stiffness and limited rom 80 degrees following mua.A second mua was completed to resolve.; arthroscopic arthrolysis: continued stiffness following mua and pt, diagnosed with left knee arthrofibrosis 4 months after mua.Left knee scope with synovectomy and lysis of adhesions on 5 months post mua, no implants exchanged.4 months later5: persistent left knee pain, intermittent swelling, concern of overhang, aspiration of fluid from left moderate knee effusion, cortisone injection in left knee, event resolving, patient declined study continuation due to ongoing left knee pain.The reported event was confirmed via medical records.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA 0 DEG SPIKED KEEL LEFT SIZE F OSSEOTI TIBIA
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21987439
Report Number3007963827-2025-00185
Device Sequence Number19952814
Product Code JWH
UDI-Device Identifier00889024631946
UDI-Public(01)00889024631946(17)340209(10)66273434
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number42535007501
Device Lot Number66273434
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American